advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Akron, Ohio, USA:

My son has been using Lantus for approximately 12 months now with good results. However, in the last 30 days, he has experienced severe and rapid lows within 30 to 60 minutes after his Lantus is injected at bedtime. Tonight, we saw a drop from 135 mg/dl [7.5 mmol/L] to 45 mg/dl [2.5 mmol/L] in 30 minutes which has happened about six times over the last month. No one including his endocrinologist has been able to give us a satisfactory response. Our trust in the drug has been shattered. We have considered giving him the Lantus in the morning but worry that he would show up at school with a severe low.

Answer:

It is highly unlikely that Lantus would get absorbed so very quickly. I would look at other reasons. Are you using any other insulin at the same time? Has there been a change in stress, food, activity, site of insulin administration? Go back to your diabetes team and do some problem solving detective work.

SB

DTQ-20030923234813
Original posting 30 Sep 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.